Alert archive / Wyoming / High Wind Warnings in 2022
High Wind Warning 37, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind warning at May 14, 2022, 11:49 AM MDT for Albany County, Carbon County, Wyoming. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 14, 2022, 11:49 AM MDT (17:49 UTC)
- Expired
- May 14, 2022, 6:00 PM MDT
- In force
- 6 hr
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Carbon County, WY
The radar
The Cheyenne radar (KCYS), 140 km from the middle of the area, began a volume at 17:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 5.8 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3933 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
778 WWUS75 KCYS 141749 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 1149 AM MDT Sat May 14 2022 WYZ110-150000- /O.NEW.KCYS.HW.W.0037.220514T1749Z-220515T0000Z/ North Snowy Range Foothills- Including the cities of Arlington and Elk Mountain 1149 AM MDT Sat May 14 2022 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MDT THIS EVENING... * WHAT...West winds 30 to 40 mph with gusts up to 60 mph. * WHERE...North Snowy Range Foothills. * WHEN...Until 6 PM MDT this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$
1 follow-up statement
897 WWUS75 KCYS 142334 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 534 PM MDT Sat May 14 2022 WYZ110-150045- /O.EXP.KCYS.HW.W.0037.000000T0000Z-220515T0000Z/ North Snowy Range Foothills- Including the cities of Arlington and Elk Mountain 534 PM MDT Sat May 14 2022 ...HIGH WIND WARNING WILL EXPIRE AT 6 PM MDT THIS EVENING... Locally strong winds earlier today have diminished below 50 MPH late this afternoon. West winds will gust between 40 to 50 MPH over the next few hours before dissipating after midnight. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at May 14, 11:46 AM MDT, 3 minutes earlier.
Area forecast discussion, May 14, 11:46 AM MDT, 3 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 1146 AM MDT Sat May 14 2022 .SHORT TERM...(Today and tonight) Issued at 430 AM MDT Sat May 14 2022 Key Impact Messages: 1) Breezy conditions will develop by the afternoon hours. Wind gusts will be between 20 to 30 mph. 2) Isolated to scattered thunderstorms will be possible across northeastern Wyoming and the northern Nebraska Panhandle by the evening hours. Weather Details: Overall, a pretty quiet forecast through the next 24 to 36 hours. The main concern will be for the chance for some isolated to scattered showers and thunderstorms to develop across northeast Wyoming and northern Nebraska Panhandle. A trailing weak shortwave tailing the main storm system will move through the area by the evening hours. There should be enough residual moisture available to help initiate some showers with some models showing some low end CAPE values which could be enough to sustain a storm or two. Little to no impacts are expected and severe weather is not anticipated at this time. Outside of that, everyone will see a mostly sunny day with warmer temperatures today compared to yesterday. Winds wil turn breezy by the afternoon hours, but for Wyoming standards, will be rather weak. Expect a few wind gusts up to 30 mph across central Wyoming and areas along I25. Winds will be lighter across the Nebraska Panhandle. .LONG TERM...(Monday through next Friday) Issued at 430 AM MDT Sat May 14 2022 A relatively active long term period due to multiple boundaries/shortwaves moving through bringing chances for showers and thunderstorms almost daily. The chances for the storms to be severe or not is still very uncertain, that will heavily depend on how much moisture we receive. The other ingredients: lift, instability, and shear; will likely be marginally in place currently seeing a few hundred J/kg of CAPE with 30-40 knots of shear co- located with the precipitation. The best chances for storms is in the Nebraska panhandle where the best instability is especially. Long range models are showing a deep upper level trough pushing through southeast Wyoming and the Nebraska panhandle Friday night through the weekend. If the pattern remains in place, it will likely bring widespread showers and thunderstorms with a drastic cool down, potentially even bringing snow to some areas. Stay tuned for the latest updates as there is still plenty of time for the pattern to change! && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1136 AM MDT Sat May 14 2022 VFR will dominate through the forecast period with mainly sunny skies this afternoon. Strong westerly winds currently over southeast Wyoming will overspread the high plains this afternoon. Expect wind speeds to diminish early this evening. && .FIRE WEATHER... Issued at 430 AM MDT Sat May 14 2022 Surface high pressure with a dry westerly flow aloft will continue through the weekend and into next week. Temperatures will gradually modify through the weekend, turning very warm by Monday. Green-up is still underway, but gradually fuels will become more susceptible as steady, gusty winds will combine with relative humidity values between 15 to 25 percent to yield elevated fire weather conditions come next week. There will be the threat for afternoon and evening thunderstorms chances for the first half of next week. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && SHORT TERM...AW LONG TERM...LK AVIATION...MAC FIRE WEATHER...AW
Hazardous weather outlook, May 14, 3:45 AM MDT, 8 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 345 AM MDT Sat May 14 2022 WYZ103>119-150945- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 345 AM MDT Sat May 14 2022 This hazardous weather outlook is for portions of south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT No hazardous weather is anticipated at this time. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY Showers and thunderstorms may be possible each afternoon next week. .Spotter information statement... Spotter activation is not anticipated at this time. NEZ002-095-WYZ101-102-150945- Dawes County-Northern Sioux County- Converse County Lower Elevations-Niobrara County- 345 AM MDT Sat May 14 2022 This hazardous weather outlook is for portions of panhandle Nebraska and east central Wyoming. .DAY ONE...TODAY AND TONIGHT Isolated to scattered thunderstorms may be possible this evening. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY Showers and thunderstorms may be possible each afternoon next week. .Spotter information statement... Spotter activation is not anticipated at this time. NEZ003-019>021-054-055-096-150945- Box Butte County-Scotts Bluff County-Banner County-Morrill County- Kimball County-Cheyenne County-Southern Sioux County- 345 AM MDT Sat May 14 2022 This hazardous weather outlook is for portions of panhandle Nebraska. .DAY ONE...TODAY AND TONIGHT No hazardous weather is anticipated at this time. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY Showers and thunderstorms may be possible each afternoon next week. .Spotter information statement... Spotter activation is not anticipated at this time.
In the hours before
Special weather statement, May 14, 9:46 AM MDT, 2 hours 3 minutes before
Special Weather Statement National Weather Service Cheyenne WY 946 AM MDT Sat May 14 2022 WYZ110-141800- North Snowy Range Foothills- Including the cities of Arlington and Elk Mountain 946 AM MDT Sat May 14 2022 Strong west winds with gusts up to 55 mph are possible in and around the Arlington and Elk Mountain region for the next hour or two. These strong winds will make travel difficult for operators of lightweight, high profile vehicles.
Nearby
High Wind Warnings in Wyoming, 2022Every high wind warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.